Alert archive / Nebraska / High Wind Warnings in 2020

High Wind Warning 6, NWS Hastings, NE

November 8, 202024 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this high wind warning at Nov 8, 2020, 3:24 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Nov 8, 2020, 7:00 AM CST. It was in force for 8 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 8, 2020, 3:24 AM CST (09:24 UTC)
In effect from
Nov 8, 2020, 7:00 AM CST
Expired
Nov 8, 2020, 3:00 PM CST
In force
8 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 8, 8:44 AM CSTNON-TSTM WND GST 524 Se Eddyville, NEPWS STATION KNESUMNE4.
Nov 8, 9:15 AM CSTNON-TSTM WND GST 502 Wnw Bertrand, NEPWS STATION KNEBERTR10.
Nov 8, 9:24 AM CSTNON-TSTM WND GST 608 S Kearney, NEPWS STATION KNEAXTEL10.
Nov 8, 9:33 AM CSTNON-TSTM WND GST 575 Ssw Odessa, NEDAVIS WEATHERLINK STATION.
Nov 8, 9:39 AM CSTNON-TSTM WND GST 63Waco, NE
Nov 8, 9:46 AM CSTNON-TSTM WND GST 573 Ese Kearney, NEDAVIS WEATHERLINK STATION.
Nov 8, 9:54 AM CSTNON-TSTM WND GST 583 Sse Bradshaw, NE
Nov 8, 10:00 AM CSTNON-TSTM WND GST 532 E Polk, NEDAVIS WEATHERLINK STATION.
Nov 8, 10:01 AM CSTNON-TSTM WND GST 501 W Heartwell, NEDAVIS WEATHERLINK STATION.
Nov 8, 10:05 AM CSTNON-TSTM WND GST 581 N Nelson, NE
Nov 8, 10:07 AM CSTNON-TSTM WND GST 562 Sse Davenport, NEDAVIS WEATHERLINK STATION.
Nov 8, 10:09 AM CSTNON-TSTM WND GST 568 W Macon, NEPWS STATION KNEHILDR8.
Nov 8, 10:16 AM CSTNON-TSTM WND GST 502 Ssw Harlan, KSDAVIS WEATHERLINK STATION.
Nov 8, 10:17 AM CSTNON-TSTM WND GST 593 Ese Juniata, NE
Nov 8, 10:18 AM CSTNON-TSTM WND GST 504 N Riverdale, NEDAVIS WEATHERLINK STATION.
Nov 8, 10:20 AM CSTNON-TSTM WND GST 543 Ene Heartwell, NEDAVIS WEATHERLINK STATION.
Nov 8, 10:22 AM CSTNON-TSTM WND GST 504 Ssw Alda, NEDAVIS WEATHERLINK STATION.
Nov 8, 10:24 AM CSTNON-TSTM WND GST 588 N Bellaire, KSPWS STATION KKSLEBAN5.
Nov 8, 10:34 AM CSTNON-TSTM WND GST 501 N Oxford, NEDAVIS WEAHERLINK STATION.
Nov 8, 10:35 AM CSTNON-TSTM WND GST 545 Nnw Oxford, NEDAVIS WEATHERLINK STATION.
Nov 8, 10:40 AM CSTNON-TSTM WND GST 523 E Loomis, NEDAVIS WEATHERLINK STATION.
Nov 8, 10:41 AM CSTNON-TSTM WND GST 525 Ene Kearney, NEAWOS STATION KEAR KEARNEY AIRPORT.
Nov 8, 10:43 AM CSTNON-TSTM WND GST 511 Ssw Stockton, KSDAVIS WEATHERLINK STATION.
Nov 8, 10:45 AM CSTNON-TSTM WND GST 513 Ssw Aurora, NEDAVIS WEATHERLINK STATION.
Nov 8, 10:49 AM CSTNON-TSTM WND GST 50Hunter, KSPWS STATION KKSHUNTE4.
Nov 8, 10:53 AM CSTNON-TSTM WND GST 503 Nw Shickley, NEDAVIS WEATHERLINK STATION.
Nov 8, 10:53 AM CSTNON-TSTM WND GST 5112 E Woodruff, KSDAVIS WEATHERLINK STATION.
Nov 8, 10:58 AM CSTNON-TSTM WND GST 541 W Trumbull, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:00 AM CSTNON-TSTM WND GST 506 Nnw Loup City, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:03 AM CSTNON-TSTM WND GST 58Doniphan, NE
Nov 8, 11:04 AM CSTNON-TSTM WND GST 501 Ne Oak, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:04 AM CSTNON-TSTM WND GST 592 Sw Grand Island, NEPWS STATION KNEGRAND49.
Nov 8, 11:07 AM CSTNON-TSTM WND GST 503 Sse Sutton, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:08 AM CSTNON-TSTM WND GST 55Grand Island Airport, NEPEAK SOUTHERLY WIND GUSTS AT KGRI ON SUNDAY.
Nov 8, 11:12 AM CSTNON-TSTM WND GST 516 Wnw Hansen, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:18 AM CSTNON-TSTM WND GST 55Hastings Airport, NEPEAK SOUTHERLY GUST AT KHSI ON SUNDAY.
Nov 8, 11:19 AM CSTNON-TSTM WND GST 642 Se Saint Paul, NEPWS STATION KNECUSHI1.
Nov 8, 11:20 AM CSTNON-TSTM WND GST 506 Sw Ord, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:20 AM CSTNON-TSTM WND GST 532 S Doniphan, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:22 AM CSTNON-TSTM WND GST 55Ord Airport, NEPEAK SOUTHERLY GUST AT KODX ON SUNDAY.
Nov 8, 11:25 AM CSTNON-TSTM WND GST 543 W Sumner, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:29 AM CSTNON-TSTM WND GST 542 Nw Inland, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:38 AM CSTNON-TSTM WND GST 533 E Strang, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:41 AM CSTNON-TSTM WND GST 514 N Shickley, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:45 AM CSTNON-TSTM WND GST 50Polk, NEPWS STATION KNEPOLK1.
Nov 8, 11:46 AM CSTNON-TSTM WND GST 533 W York, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:55 AM CSTNON-TSTM WND GST 552 Wsw Kearney, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:58 AM CSTNON-TSTM WND GST 514 Nnw Strang, NEDAVIS WEATHERLINK STATION.
Nov 8, 11:59 AM CSTNON-TSTM WND GST 555 Ssw Stockton, KSDAVIS WEATHERLINK STATION.
Nov 8, 12:07 PM CSTNON-TSTM WND GST 572 Ene Fairmont, NEDAVIS WEATHERLINK STATION.
Nov 8, 12:11 PM CSTNON-TSTM WND GST 50Ruskin, NEDAVIS WEATHERLINK STATION.
Nov 8, 12:21 PM CSTNON-TSTM WND GST 591 N Nelson, NECORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 N NELSON. DAVIS WEATHERLINK STATION.
Nov 8, 12:33 PM CSTNON-TSTM WND GST 508 Nne Palmer, NEDAVIS WEATHERLINK STATION.
Nov 8, 12:36 PM CSTNON-TSTM WND GST 511 Sse Davenport, NEDAVIS WEATHERLINK STATION.
Nov 8, 12:41 PM CSTNON-TSTM WND GST 563 E Archer, NEDAVIS WEATHERLINK STATION.
Nov 8, 12:43 PM CSTNON-TSTM WND GST 64Cawker City, KS
Nov 8, 12:51 PM CSTNON-TSTM WND GST 501 Nne Davenport, NEDAVIS WEATHERLINK STATION.
Nov 8, 1:15 PM CSTTSTM WND DMGBenedict, NEREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Nov 8, 1:53 PM CSTNON-TSTM WND GST 602 Se Saint Paul, NE
Nov 8, 2:04 PM CSTNON-TSTM WND GST 502 N Glen Elder, KSPWS STATION KKSGLENE5.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2338 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WWUS73 KGID 080924
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
324 AM CST Sun Nov 8 2020

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081800-
/O.UPG.KGID.HW.A.0003.201108T1300Z-201108T2100Z/
/O.NEW.KGID.HW.W.0006.201108T1300Z-201108T2100Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Ord, Greeley, Spalding, Scotia,
Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, 
Litchfield, St. Libory, Central City, Stromsburg, Osceola, 
Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, 
Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, 
Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, 
Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford,
Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, 
Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, 
Bostwick, Superior, Nelson, Hebron, and Deshler
324 AM CST Sun Nov 8 2020

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts of around 55 mph 
  expected.

* WHERE...Portions of north central Kansas and central, east 
  central and south central Nebraska.

* WHEN...From 7 AM this morning to 3 PM CST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
2 follow-up statements
187 
WWUS73 KGID 081742
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
1142 AM CST Sun Nov 8 2020

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
082100-
/O.CON.KGID.HW.W.0006.000000T0000Z-201108T2100Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Ord, Greeley, Spalding, Scotia,
Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, 
Litchfield, St. Libory, Central City, Stromsburg, Osceola, 
Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, 
Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, 
Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, 
Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford,
Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, 
Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, 
Bostwick, Superior, Nelson, Hebron, and Deshler
1142 AM CST Sun Nov 8 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts of around 55 mph 
  expected.

* WHERE...Portions of north central Kansas and central, east 
  central and south central Nebraska.

* WHEN...From 7 AM this morning to 3 PM CST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
029 
WWUS73 KGID 082054
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
254 PM CST Sun Nov 8 2020

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
082200-
/O.EXP.KGID.HW.W.0006.000000T0000Z-201108T2100Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Ord, Greeley, Spalding, Scotia,
Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, 
Litchfield, St. Libory, Central City, Stromsburg, Osceola, 
Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, 
Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, 
Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, 
Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford,
Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, 
Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, 
Bostwick, Superior, Nelson, Hebron, and Deshler
254 PM CST Sun Nov 8 2020

...HIGH WIND WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

Although it will remain windy into tonight, wind gusts to warning
criteria are no longer expected. Therefore, the High Wind Warning
will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Nov 7, 11:33 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Nov 7, 11:33 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1133 PM CST Sat Nov 7 2020

.DISCUSSION...(This evening through Saturday)
Issued at 333 PM CST Sat Nov 7 2020

Windy weather through the weekend, then turning wet and cooler
heading into next week.

The pattern aloft reflected an upper trough along the western conus
with southerly flow across the plains states ahead of the western system.
At the surface, low pressure will deepen over the Rockies/front
range tonight, maintaining a tight pressure gradient and keeping
winds steady/gusty through the overnight hours. Temps will be held
up by wind tonight, with lows forecast in the mid/upper 50s which
are closer to what we see for normal highs this time of year.

Winds aloft overnight and Sunday morning will be intense, in the 55-
65kt range at H85 and model forecast soundings suggest some of these
stronger winds may mix to the surface primarily during the first
part of the day before the surface gradient begins to relax in the
aftn/eve with an advancing surface trough. High resolution models
suggest wind gusts of at least 45 mph for the majority of the area
from mid to late morning with locally higher gusts around 55
mph...and given the potential for a period of intense wind gusts
have went ahead with a High Wind Watch for Sunday. The NAM is more
robust with low cloud cover around for Sunday compared to other
models and if we have more clouds, we may not see quite as intense
wind gusts...something to monitor.

In increasing lift in warm air advection, an approaching upper
jet streak and lead shortwave trough, some sprinkles or shower
development is possible toward 00Z Monday. Energy in the western
upper trough splits Sunday night with the northern closed low
lifting north from Montana into the southern Canadian provinces,
while the southern extent of the trough treks towards the four
corners region...with the upper system and associated cold front
crossing our region Monday/Tuesday...providing continued chances
for precipitation. Precip type Sunday night through the day on
Monday will remain liquid in the still warm airmass ahead of the
cold front and given presence of instability, a few thunderstorms
are possible. Our southeast cwa is in the SPC Day 3 marginal
convective outlook for Monday and will need to monitor potential
for some strong storms given presence of several hundred j/kg
instability and strong shear along/ahead of the cold front.

Cold air arrives Monday evening/night behind the cold front and
temperatures drop below freezing from west to east. The arrival of
cold air will bring a tricky/messy precip type due to a warm nose
aloft...leading to more of a wintry mix of freezing rain or sleet
for portions of our central and eastern counties, with more snow
vs freezing precip in our western/northern zones. The wintry mix
could lead to some light ice accumulations, so be sure to stay up
to date on the latest forecasts. For snow amounts, the current
forecast reflects amounts of 1" to 1.5" for areas generally
northwest of the tri-cities and amounts will continue to be
refined with updated forecasts.

The forecast dries out Tuesday night and remains dry through Friday
with an overall a cooler period, especially compared to our
recent warm spell. Precip chances return heading into next
weekend, focused mainly in our southern zones as a closed upper
low is expected to lift out across Oklahoma into Missouri.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Monday)
Issued at 1130 PM CST Sat Nov 7 2020

Strong winds at the surface are expected through the entire
period. They will be strongest during the morning and into the
afternoon. Early this morning there will be some low level wind
shear.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from 7 AM CST Sunday through Sunday afternoon
     for NEZ039>041-046>049-060>064-072>077-082>087.

KS...High Wind Watch from 7 AM CST Sunday through Sunday afternoon
     for KSZ005>007-017>019.

&&

DISCUSSION...Fay
AVIATION...JCB
Hazardous weather outlook, Nov 7, 5:32 PM CST, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
532 PM CST Sat Nov 7 2020

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
532 PM CST Sat Nov 7 2020

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

Strong south winds will continue overnight with gusts to around 40
MPH possible at times.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A High Wind Watch is in effect on Sunday for strong south
wind gusts around 55 mph.

Sunday night and Monday, a few non-severe thunderstorms will be
possible across portions the outlook area.

Monday night into Tuesday, a wintry mix of freezing rain, sleet
and snow is forecast, with light ice and snow accumulations
possible. With the potential for wintry, weather early next week,
be sure to stay up to date on the latest forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Nearby

High Wind Warnings in Nebraska, 2020High Wind Warnings in Kansas, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.